MAUDE Adverse Event Report: ORTHOFIX, LLC BIOSTIM; 5505, SHIP ASSY., OSTEOGENESIS STIMULATOR, CERVICAL-STIM, US

ORTHOFIX, LLC BIOSTIM; 5505, SHIP ASSY., OSTEOGENESIS STIMULATOR, CERVICAL-STIM, US
Model Number 655505-0001
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to manufacturer for analysis 4/22/2022.As received, device was able to power on and charging and pass post.After fully charged, device completed 4 hrs treatment and another 4 hrs heating test.No damage noted to system.System operates as designed.A review of the dhr was performed for work order (b)(4).All (b)(4) units from the work order passed final inspection.Orthofix coninues monitoring the devices on the market.
 
Event or Problem Description
Patient called and reported the device was burning her skin.Patient stated she tried using a towel for extra layers and the unit burned her hand touching it.She is on her neck and chest during and after treatment and unable to wear her brace and had anaphylaxix shock.

Brand Name
BIOSTIM
Common Device Name
5505, SHIP ASSY., OSTEOGENESIS STIMULATOR, CERVICAL-STIM, US
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21677879
Report Number2183449-2025-00011
Device Sequence Number12814563
Product Code LOF
UDI-Device Identifier18257200105632
UDI-Public18257200105632
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/24/2023
Device Model Number655505-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale